MAUDE Adverse Event Report: ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT

ORTHALIGN, INC. ORTHALIGN PLUS; NAVIGATION UNIT
Model Number 403001-05
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Codes No Known Impact Or Consequence To Patient (2692); Joint Laxity (4526)
Date of Event 07/09/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An orthalign distributor reported that during a total hip arthroplasty there was a malfunction with the navigation unit.While performing the cup implantation the accuracy of the navigation unit was off by greater than 3 degrees.Orthalign plus units have been cleared by the fda with the claim of +/- 3 degrees.An investigation will be performed once the unit is returned from orthalign inc.'s distributor in (b)(6).With an abundance of caution this report is being filed with the understanding of the potential patient harm that could result from an accuracy malfunction of greater than 3 degrees.A follow up report will be filed with the investigation findings.
 
Event or Problem Description
It was reported that total hip arthroplasty was performed with hipalign, supine approach.The surgeon planned that target cup angle was 40/15 degrees.The procedure was proceeded in accordance with the target cup angle.After cup impaction, the navigation showed that the cup was installed with 39/14 degrees (cup angle).Postoperatively, he confirmed x-ray photos of the cup angle and abduction angle of the cup was 56 degrees.
 
Additional Manufacturer Narrative
An investigation of returned navigation unit log file found a significant change in cup values were displayed after the cup was impacted.The root cause of this issue is navigating the cup with the sensor attached to the impactor while impacting.Orthalign does not recommend navigating during impaction, it can cause damage and loss of navigation accuracy.Orthalign recommends navigating, taking the sensor off the impactor, then impacting.After impaction, the "check cup" feature can be utilized to verify results.A review of the device history record (dhr) was conducted.The device passed all manufacturing specifications prior to release.Orthalign, inc.Will continue to monitor this issue and take action if alert limits are exceeded.

Brand Name
ORTHALIGN PLUS
Common Device Name
NAVIGATION UNIT
Manufacturer (Section D)
ORTHALIGN, INC.
120 columbia
suite 500
aliso viejo, ca
MDR Report Key10394279
Report Number3007521480-2020-00011
Device Sequence Number1984989
Product Code OLO
UDI-Device Identifier00851977007901
UDI-Public00851977007901
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171780
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 08/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number403001-05
Device Catalogue Number403001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/03/2020
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer09/18/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date08/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1